MedElevator Войти в исследования
← Поиск публикаций

DOI 10.2174/0118715249288932240416071636

Медицинская библиотека · Central nervous system agents in medicinal chemistry · 2025

A Review of the Association between Infections, Seizures, and Drugs.

Tolou-Ghamari Zahra

СтатьяСистематический обзорПеревод в очереди

Аннотация

BACKGROUND

Seizures are a common presenting symptom of the central nervous system (CNS) and could occur from infections (such as toxins) or drugs.

OBJECTIVE

The aim of this study was to present a systematic review of the association between infections, seizures, and drugs.

METHODS

From their inception to 18 February 2024 relevant in-depth consequent guide approach and the evidence-based choice were selected associated with a knowledgeable collection of current, high-quality manuscripts.

RESULTS

Imbalance between inhibitory and excitatory neurotransmitters due to infections, drugs such as ticarcillin, amoxicillin, oxacillin, penicillin G, ampicillin, tramadol, venlafaxine, cyclosporine, tacrolimus, acyclovir, cellcept, the old generation of antiepileptic drugs, such as carbamazepine, phenytoin, and many other drugs could cause different stages of CNS disturbances ranging from seizure to encephalopathy. Infections could cause life-threatening status epilepticus by continuous unremitting seizures lasting longer than 5 minutes or recurrent seizures. Meningitis, tuberculosis, herpes simplex, cerebral toxoplasmosis, and many others could lead to status epilepticus. In fact, confusion, encephalopathy, and myoclonus were reported with drugs, such as ticarcillin, amoxicillin, oxacillin, penicillin G, ampicillin, and others. Penicillin G was reported as having the greatest epileptogenic potential. A high dose, in addition to prolonged use of metronidazole, was reported with seizure infection. Meropenem could decrease the concentration of valproic acid. Due to the inhibition of cytochrome P450 3A4, the combination of clarithromycin and erythromycin with carbamazepine needs vigilant monitoring.

CONCLUSION

Due to changes in drug metabolism, co-administration of antiseizure drugs and antibiotics may lead to an enhanced risk of seizures. In patients with neurocysticercosis, cerebral malaria, viral encephalitis, bacterial meningitis, tuberculosis, and human immunodeficiency virus, the evidence-based study recommended different mechanisms mediating epileptogenic properties of toxins and drugs.

Для цитирования: Tolou-Ghamari Zahra. A Review of the Association between Infections, Seizures, and Drugs.. Central nervous system agents in medicinal chemistry. 2025. DOI: 10.2174/0118715249288932240416071636.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.